Pennsylvania, 2016

Hail and Damaging Winds in Pennsylvania, July 25, 2016

July 25, 2016 · NWS CTP · 43 events in 16 counties and zones

A weak cold front pushed into a hot and muggy airmass (heat indices over 100 degrees across the southeastern half of the CTP CWA), generating a broken line of showers and thunderstorms as well as individual storms ahead of the main line. Several of these storms produced damaging winds, and a few produced quarter-sized hail, in what has been one of our bigger severe outbreaks of this summer.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$131,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A weak cold front pushed into a hot and muggy airmass (heat indices over 100 degrees across the southeastern half of the CTP CWA), generating a broken line of showers and thunderstorms as well as individual storms ahead of the main line. Several of these storms produced damaging winds, and a few produced quarter-sized hail, in what has been one of our bigger severe outbreaks of this summer.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 25, 12:17 PM EST, 58 minutes earlier.

Area forecast discussion, Jul 25, 12:17 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service State College PA
117 PM EDT MON JUL 25 2016

.SYNOPSIS...
A cold front will push southeast across Pennsylvania late today
and tonight. High pressure will return for mid week with
continued warm temperatures. Temperatures may trend back to near
or slightly below normal over the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Issued an update to upgrade the Heat Advisory to an Excessive Heat
Warning for the sern zones today.

A hot and humid airmass is place across the region ahead of a
cold front currently extending from southern lower Michigan...SSWD
to the Chicago area.

Early visuals show mainly scattered clouds so there will be little
to inhibit strong solar heating in the already very tropical
airmass. RAP analysis shows PWATs in the neighborhood of 2 inches.

The southern 2/3 of the CWA is under a Slight Risk today with the
primary triggering mechanisms being the cold front a potent mid
level trough that will push a well defined upper jet entrance
region over southern NY and northern Pa.

The NCAR ensemble shows a high probability of CAPEs exceeding
3000J during max heating. Models also develop some impressive
helicity as the system enters the region.

Lagging upper trough and sfc cold front will combine with the deep
tropical moisture to bring the threat of some training storms with
highly localized very heavy rainfall of 2 inches or more per hour.

Headwater Flash Flood Guidance values are extremely high and
4 inches plus for the 1-3 hour period, so at this point there
isn't a big concern for flash flooding. However, PWATs are just
about as high as they get around this part of the country, so the
biggest threat will likely be urban and small stream flooding.

Ens mean 8h temps support max temps today from the u80s across
the Allegheny Plateau, to the m90s across the Susq Valley.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
The relatively weak sfc cold front will slide SE across the SE
half of the state late today and tonight, accompanied by
scattered showers and perhaps a few tsra early tonight.

Clearing skies lower PWAT air, and a rather light WNW breeze of 5
kts or less could lead to some patchy dense stream/river valley
fog...esp north late tonight and early Tuesday morning.

low temps early Tuesday will vary from the l60s across the
north...to the lower 70s across the SE zones.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Big story in the extended fcst is the likelihood for modest
cooling by Tue/Wed behind the weak cold front. However, temps
still likely to remain somewhat abv normal within a generally
zonal flow.

Midweek weather looks dry again, with just low pops for isolated
tstms. Fri looks to be the next higher chance for tstm impacts
areawide as another cool front progged to move through.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
Developing thunderstorms are bringing localized restrictions to
terminals in the northwest. Thunderstorms will break out in the
hot humid air over all of our CWA this afternoon. Some of the
thunderstorms could cause damaging wind gusts and large hail,
especially over the northern portion of the flying area.

Dewpoints will not dip all that much tonight, so areas of fog
look like a good bet after the thunderstorms move east of the
region. For now will forecast 3-5 miles but would not be
surprised to see local IFR conditions develop. The best chance for
dense fog will be at terminals that see rain today and clearing
skies tonight.

Air does get slightly drier for the middle of the week. It should
not be cold enough at night to make much if any fog in the valleys
of the north. The airfields will likely stay VFR into Thursday.

OUTLOOK...

TUE-WED...VFR.

THU-FRI...Mainly VFR. SCT PM SHRA/TSRA.

&&

.CLIMATE...
Record high for Harrisburg today is 99 degrees set in 1940.

Record high for Williamsport is 100 set in 1934.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for PAZ027-028-035-
036-049>053-058.
Excessive Heat Warning until 8 PM EDT this evening for PAZ056-
057-059-063>066.

&&

SYNOPSIS...La Corte/Lambert
NEAR TERM...La Corte/Lambert
SHORT TERM...Lambert
LONG TERM...Lambert/Gartner
AVIATION...La Corte/Head
CLIMATE...
Hazardous weather outlook, Jul 25, 11:47 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1247 PM EDT MON JUL 25 2016

PAZ012-017>019-024>026-033-034-041-045-046-261700-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-SOMERSET-BEDFORD-NORTHERN LYCOMING-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
1247 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056-057-059-063>066-261700-
PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1247 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ027-028-035-036-049>053-058-261700-
MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-SCHUYLKILL-
1247 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-037-042-261700-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-SULLIVAN-
1247 PM EDT MON JUL 25 2016

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 11:04 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1204 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     3 SW BELLEFONTE         40.88N  77.81W
07/24/2016                   CENTRE             PA   911 CALL CENTER

            TREES DOWN ON VALLEY VIEW ROAD

&&

EVENT NUMBER CTP1601721

HEAD
Local storm report, Jul 25, 11:08 AM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 S BELLEFONTE          40.88N  77.77W
07/24/2016                   CENTRE             PA   911 CALL CENTER

            TREES DOWN ON BENNER PIKE

&&

EVENT NUMBER CTP1601722

HEAD
Special weather statement, Jul 25, 12:04 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
104 PM EDT MON JUL 25 2016

PAZ005-251730-
MCKEAN PA-
104 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 130
PM EDT...

AT 104 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MARSHBURG...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN IS EXPECTED AND WINDS IN EXCESS OF 40 MPH ARE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BRADFORD...SMETHPORT...CYCLONE...MARSHBURG...CORYVILLE...REW...
LEWIS RUN...ELDRED...BRADFORD AIRPORT...
UNIVERSITY OF PITTSBURGH - BRADFORD AND WESTLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4179 7829 4178 7879 4195 7882 4200 7858
      4200 7833
TIME...MOT...LOC 1704Z 261DEG 24KT 4188 7871

LA CORTE
Special weather statement, Jul 25, 12:25 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
125 PM EDT MON JUL 25 2016

PAZ036-063-064-251800-
CUMBERLAND PA-ADAMS PA-FRANKLIN PA-
125 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND
CUMBERLAND COUNTIES UNTIL 200 PM EDT...

AT 125 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
UPPER STRASBURG...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...WAYNESBORO...SHIPPENSBURG...GREENCASTLE...
FAYETTEVILLE...WALNUT BOTTOM...WAYNE HEIGHTS...PINE GROVE FURNACE...
ROUZERVILLE...GUILFORD...UPPER STRASBURG...MARION...SCOTLAND...
MONT ALTO...ST. THOMAS...CARROLL VALLEY...CASHTOWN...ORRTANNA...
UPTON AND ARENDTSVILLE.

LAT...LON 3976 7784 4008 7780 4009 7728 3972 7727
      3972 7736
TIME...MOT...LOC 1725Z 273DEG 23KT 3999 7771

JUNG
Special weather statement, Jul 25, 12:45 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
145 PM EDT MON JUL 25 2016

PAZ057-059-251830-
DAUPHIN PA-LEBANON PA-
145 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LEBANON AND DAUPHIN
COUNTIES UNTIL 230 PM EDT...

AT 145 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SKYLINE VIEW...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
LEBANON...COLONIAL PARK...PALMYRA...ANNVILLE...LINGLESTOWN...
MYERSTOWN...SKYLINE VIEW...LICKDALE...FORT INDIANTOWN GAP...
PLEASANT HILL...FREDERICKSBURG...CLEONA...PAXTONIA...RICHLAND...
NEWMANSTOWN...LEBANON SOUTH...SAND HILL...AVON...
DEHART DAM AND HARPER TAVERN.

LAT...LON 4031 7617 4029 7681 4047 7683 4055 7653
      4037 7625 4036 7620 4032 7615
TIME...MOT...LOC 1745Z 267DEG 34KT 4038 7673

JUNG
Special weather statement, Jul 25, 1:09 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT MON JUL 25 2016

PAZ005-251845-
MCKEAN PA-
209 PM EDT MON JUL 25 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 245
PM EDT...

AT 209 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CORYVILLE TO SMETHPORT TO NEAR MARSHBURG.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
KANE...BRADFORD...WETMORE...SMETHPORT...CROSBY...BETULA...
MARSHBURG...CYCLONE...KINZUA BRIDGE STATE PARK...LUDLOW...
CORYVILLE...REW...PORT ALLEGANY...WESTLINE...LEWIS RUN...
MOUNT JEWETT...ELDRED...BRADFORD AIRPORT...
UNIVERSITY OF PITTSBURGH - BRADFORD AND CERES.

LAT...LON 4200 7821 4164 7820 4164 7895 4182 7895
      4184 7892 4199 7892
TIME...MOT...LOC 1809Z 286DEG 45KT 4194 7834 4180 7844 4183 7881

JUNG

The radar

The State College radar (KCCX), 128 km away, was scanning. The volume nearest the first event began at 18:16 UTC.

Open the radar archive at this moment

Event by event

42 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Warren

When
July 25, 1:15 PM EST
Where
Warren County, Tiona
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.750, -79.070

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees on Front Street in Tiona.

Thunderstorm Wind, McKean

When
July 25, 1:18 PM EST
Where
McKean County, 1.23 mi E of Cyclone
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.827, -78.576

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees along Route 646 in Keating Township.

Thunderstorm Wind, Columbia

When
July 25, 1:39 PM EST
Where
Columbia County, 0.52 mi W of Bloomsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
41.000, -76.460

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees and wires in Bloomsburg.

Thunderstorm Wind, Lebanon

When
July 25, 2:17 PM EST
Where
Lebanon County, 0.57 mi NE of Annville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.336, -76.513

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and removed a barn roof near Annville.

Thunderstorm Wind, Clearfield

When
July 25, 2:45 PM EST
Where
Clearfield County, 1.18 mi NNW of Hyde
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.016, -78.477

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees in Lawrence Township.

Thunderstorm Wind, Clearfield

When
July 25, 2:50 PM EST
Where
Clearfield County, 0.87 mi SE of Clearfield
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.020, -78.440

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees near Clearfield.

Hail, Cambria

When
July 25, 2:54 PM EST
Where
Cambria County, Barnesboro
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.670, -78.780

A severe thunderstorm produced quarter-sized hail near Northern Cambria.

Thunderstorm Wind, Clinton

When
July 25, 2:55 PM EST
Where
Clinton County, 0.57 mi SSE of Woolrich
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
41.193, -77.374

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees and wires near Woolrich.

Thunderstorm Wind, Clinton

When
July 25, 2:57 PM EST
Where
Clinton County, 0.69 mi S of Lockport
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
41.140, -77.450

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees in Lock Haven. Some of the trees were 20 inches in diameter.

Thunderstorm Wind, Clinton

When
July 25, 3:02 PM EST
Where
Clinton County, 0.52 mi E of Dunnstown
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
41.150, -77.420

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees and wires near Dunnstown.

Thunderstorm Wind, Clinton

When
July 25, 3:02 PM EST
Where
Clinton County, 1.2 mi SSW of Farrandsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.164, -77.529

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees onto Route 120 northwest of Lock Haven.

Thunderstorm Wind, Clinton

When
July 25, 3:05 PM EST
Where
Clinton County, 0.74 mi S of Lockport
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.139, -77.450

A severe thunderstorm produced winds estimated near 60 mph, knocking down a tree onto Water Street in Lock Haven.

Thunderstorm Wind, Adams

When
July 25, 3:10 PM EST
Where
Adams County, 0.95 mi NNE of Fairfield
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
39.792, -77.363

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in several places near Fairfield.

Thunderstorm Wind, Clinton

When
July 25, 3:11 PM EST
Where
Clinton County, 1.02 mi E of Rote
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
41.083, -77.411

A severe thunderstorm produced winds estimated near 60 mph, knocking down a tree onto wires on Beagle Road near Rote.

Thunderstorm Wind, Clinton

When
July 25, 3:13 PM EST
Where
Clinton County, 1.87 mi NW of Mill Hall
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
41.119, -77.525

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires at the intersection of Keystone Central Drive and Orner Road near Mill Hall.

Thunderstorm Wind, Clinton

When
July 25, 3:18 PM EST
Where
Clinton County, 2 mi NNW of Rosecrans
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.074, -77.341

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Spruce Run Road.

Thunderstorm Wind, Union

When
July 25, 3:18 PM EST
Where
Union County, 1.51 mi WNW of New Columbia
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
41.039, -76.906

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and power lines onto a road west of New Columbia.

Thunderstorm Wind, Clinton

When
July 25, 3:20 PM EST
Where
Clinton County, 0.52 mi W of Castanea
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
41.121, -77.430

A severe thunderstorm producing winds estimated near 60 mph blew a portion of a roof off of a residence.

Thunderstorm Wind, Clinton

When
July 25, 3:24 PM EST
Where
Clinton County, 1.76 mi ESE of Mc Elhattan
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.158, -77.340

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Pine Mountain Road near McElhattan.

Thunderstorm Wind, Clinton

When
July 25, 3:25 PM EST
Where
Clinton County, 1.29 mi SE of Parvin
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.037, -77.502

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto westbound I-80 near mile-marker 174.

Thunderstorm Wind, Centre

When
July 25, 3:26 PM EST
Where
Centre County, 0.84 mi NE of Wingate
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
40.937, -77.807

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees and wires along Eagle Valley Road in Boggs Township.

Thunderstorm Wind, Clinton

When
July 25, 3:27 PM EST
Where
Clinton County, 1.04 mi S of Farrandsville
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
41.165, -77.524

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires onto Renovo Road (Route 120) to the west of Lock Haven.

Thunderstorm Wind, Clinton

When
July 25, 3:27 PM EST
Where
Clinton County, 1.08 mi W of Parvin
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
41.050, -77.541

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires onto Fox Hollow Road at Speed Lane.

Thunderstorm Wind, Cambria

When
July 25, 3:28 PM EST
Where
Cambria County, 0.81 mi NW of Ebensburg
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
40.487, -78.742

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in several locations along Route 422 north of Ebensburg.

Thunderstorm Wind, Columbia

When
July 25, 3:34 PM EST
Where
Columbia County, 0.68 mi SSE of Almedia
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
41.011, -76.394

A severe thunderstorm produced winds estimated near 60 mph, knocking down large trees near Almedia.

Thunderstorm Wind, Centre

When
July 25, 3:37 PM EST
Where
Centre County, 1.67 mi NNE of Snydertown
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
41.004, -77.573

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees and wires along Nittany Ridge Road in Walker Township.

Thunderstorm Wind, Union

When
July 25, 3:38 PM EST
Where
Union County, 0.68 mi N of Lewisburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.960, -76.880

A severe thunderstorm produced winds estimated near 60 mph, knocking down a tree onto a car in Lewisburg.

Thunderstorm Wind, Northumberland

When
July 25, 3:43 PM EST
Where
Northumberland County, 1.4 mi WNW of Elysburg
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.879, -76.554

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees in Rush and Ralpho Townships near Elysburg.

Thunderstorm Wind, Huntingdon

When
July 25, 3:50 PM EST
Where
Huntingdon County, Petersburg
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.570, -78.050

A severe thunderstorm produced winds estimated near 60 mph, knocking down large limbs near Petersburg.

Thunderstorm Wind, Mifflin

When
July 25, 4:09 PM EST
Where
Mifflin County, 0.86 mi SE of Allensville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.523, -77.807

A severe thunderstorm produced winds estimated near 60 mph, knocking down trees in Menno Township.

Thunderstorm Wind, Union

When
July 25, 4:11 PM EST
Where
Union County, 1.23 mi WNW of Dice
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.888, -77.051

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a road south of Mifflinburg.

Thunderstorm Wind, Mifflin

When
July 25, 4:15 PM EST
Where
Mifflin County, 1.72 mi WSW of Mc Veytown
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.490, -77.760

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Oliver Township near McVeytown.

Thunderstorm Wind, Union

When
July 25, 4:15 PM EST
Where
Union County, 1.04 mi E of Cowan
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.950, -77.000

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a roadway near Cowan.

Thunderstorm Wind, Mifflin

When
July 25, 4:18 PM EST
Where
Mifflin County, 0.53 mi E of Mattawana
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.500, -77.710

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Bratton Township.

Thunderstorm Wind, Union

When
July 25, 4:28 PM EST
Where
Union County, 1.98 mi WSW of Lewisburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.939, -76.915

A severe thunderstorm producing winds estimated near 60 mph knocked a tree down onto a road.

Thunderstorm Wind, Mifflin

When
July 25, 4:30 PM EST
Where
Mifflin County, 1.48 mi SSW of Burnham Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.660, -77.480

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Decatur Township.

Thunderstorm Wind, Northumberland

When
July 25, 4:30 PM EST
Where
Northumberland County, 0.69 mi N of Marshallton
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
40.790, -76.550

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in several locations across southern Northumberland County.

Thunderstorm Wind, Union

When
July 25, 4:55 PM EST
Where
Union County, 1.97 mi WSW of Weikert
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.856, -77.313

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Weikert.

Thunderstorm Wind, Perry

When
July 25, 5:01 PM EST
Where
Perry County, 0.53 mi W of New Bloomfield
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.420, -77.190

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near New Bloomfield.

Thunderstorm Wind, Perry

When
July 25, 5:10 PM EST
Where
Perry County, 0.87 mi NNE of Newport
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.482, -77.124

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Route 34 in Howe Township.

Thunderstorm Wind, Dauphin

When
July 25, 5:32 PM EST
Where
Dauphin County, 1.5 mi SSE of Carsonville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.461, -76.755

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Dehart Dam.

Thunderstorm Wind, Lebanon

When
July 25, 5:44 PM EST
Where
Lebanon County, 0.87 mi NW of Palmyra
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.310, -76.590

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Palmyra.

Thunderstorm Wind, York

When
July 25, 6:59 PM EST
Where
York County, Hilton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.980, -76.820

A severe thunderstorm producing winds estimated near 60 mph knocked down trees southeast of Dover.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641956, 641982, 641958, 642659, 641961, 641972, 639899, 641995, 641974, 641997, 642000, 642001, 642656, 642002, 642641, 642643, 642646, 642650, 642652, 642655, 641978, 642653, 642657, 642660, 641976, 641979, 642003, 641991, 641981, 641989, 642654, 642635, 642642, 642636, 642648, 642637, 642640, 642651, 642634, 642633, and more.